MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRANIAL HAND DRILL; CUTTERS

INTEGRA LIFESCIENCES MANSFIELD CRANIAL HAND DRILL; CUTTERS
Catalog Number 826607
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported they found hairs in sterile packaging of a cranial hand drill (id 826607).Issue detected before product use and the procedure was completed with a replacement product available.No patient consequences.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cranial hand drill was returned for evaluation: dhr - the batch record was reviewed for any anomalies or ncs related to the finished device, and none were identified.Failure analysis - the hand drill was visually inspected.A hair was observed inside the unopened packaging.Based on the failure analysis evaluation, we were able to confirm the complaint.Root cause - per the complaint background hairs in sterile packaging, complaint was confirmed in the complaint investigation and failure analysis.A potential root cause is operator error while performing the visual inspection after sealing.

Brand Name
CRANIAL HAND DRILL
Common Device Name
CUTTERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20212892
Report Number3014334038-2024-00190
Device Sequence Number7328433
Product Code GWM
UDI-Device Identifier10381780520337
UDI-Public10381780520337
Combination Product (Y/N)N
PMA/510(K) Number
K914479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number826607
Device Lot Number7396468
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown